doi: 10.3934/dcdsb.2021154
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Gaussian invariant measures and stationary solutions of 2D primitive equations

Scuola Normale Superiore, Piazza dei Cavalieri, 7, 56126 Pisa, Italia

* Corresponding author: Francesco Grotto

Received  May 2020 Revised  December 2020 Early access June 2021

We introduce a Gaussian measure formally preserved by the 2-dimensional Primitive Equations driven by additive Gaussian noise. Under such measure the stochastic equations under consideration are singular: we propose a solution theory based on the techniques developed by Gubinelli and Jara in [15] for a hyperviscous version of the equations.

Citation: Francesco Grotto, Umberto Pappalettera. Gaussian invariant measures and stationary solutions of 2D primitive equations. Discrete & Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2021154
References:
[1]

S. Albeverio and B. Ferrario, Uniqueness of solutions of the stochastic Navier-Stokes equation with invariant measure given by the enstrophy, Ann. Probab., 32 (2004), 1632-1649.  doi: 10.1214/009117904000000379.  Google Scholar

[2]

L. Beck, F. Flandoli, M. Gubinelli and M. Maurelli, Stochastic ODEs and stochastic linear PDEs with critical drift: Regularity, duality and uniqueness, Electron. J. Probab., 24 (2019), Paper No. 136, 72 pp. doi: 10.1214/19-ejp379.  Google Scholar

[3]

D. BreschA. Kazhikhov and J. Lemoine, On the two-dimensional hydrostatic Navier-Stokes equations, SIAM J. Math. Anal., 36 (2004/05), 796-814.  doi: 10.1137/S0036141003422242.  Google Scholar

[4]

A. B. Cruzeiro, Équations différentielles ordinaires: Non explosion et mesures quasi-invariantes, J. Funct. Anal., 54 (1983), 193-205.  doi: 10.1016/0022-1236(83)90054-X.  Google Scholar

[5]

G. Da Prato and A. Debussche, Two-dimensional Navier-Stokes equations driven by a space-time white noise, J. Funct. Anal., 196 (2002), 180-210.  doi: 10.1006/jfan.2002.3919.  Google Scholar

[6] G. Da Prato and J. Zabczyk, Stochastic Equations in Infinite Dimensions, volume 152 of Encyclopedia of Mathematics and its Applications, Cambridge University Press, Cambridge, second edition, 2014.  doi: 10.1017/CBO9781107295513.  Google Scholar
[7]

A. DebusscheN. Glatt-HoltzR. Temam and M. Ziane, Global existence and regularity for the 3D stochastic primitive equations of the ocean and atmosphere with multiplicative white noise, Nonlinearity, 25 (2012), 2093-2118.  doi: 10.1088/0951-7715/25/7/2093.  Google Scholar

[8]

F. FlandoliM. Gubinelli and E. Priola, Well-posedness of the transport equation by stochastic perturbation, Invent. Math., 180 (2010), 1-53.  doi: 10.1007/s00222-009-0224-4.  Google Scholar

[9]

F. Flandoli, Random Perturbation of PDEs and Fluid Dynamic Models, volume 2015 of Lecture Notes in Mathematics, Springer, Heidelberg, 2011. Lectures from the 40th Probability Summer School held in Saint-Flour, 2010, École d'Été de Probabilités de Saint-Flour. [Saint-Flour Probability Summer School]. doi: 10.1007/978-3-642-18231-0.  Google Scholar

[10]

H. Gao and C. Sun, Well-posedness and large deviations for the stochastic primitive equations in two space dimensions, Commun. Math. Sci., 10 (2012), 575-593.  doi: 10.4310/CMS.2012.v10.n2.a8.  Google Scholar

[11]

H. Gao and C. Sun, Well-posedness of stochastic primitive equations with multiplicative noise in three dimensions, Discrete Contin. Dyn. Syst. Ser. B, 21 (2016), 3053-3073.  doi: 10.3934/dcdsb.2016087.  Google Scholar

[12]

N. Glatt-Holtz, I. Kukavica, V. Vicol and M. Ziane, Existence and regularity of invariant measures for the three dimensional stochastic primitive equations, J. Math. Phys., 55 (2014), 051504, 34pp. doi: 10.1063/1.4875104.  Google Scholar

[13]

N. Glatt-Holtz and R. Temam, Pathwise solutions of the 2-D stochastic primitive equations, Appl. Math. Optim., 63 (2011), 401-433.  doi: 10.1007/s00245-010-9126-5.  Google Scholar

[14]

N. Glatt-Holtz and M. Ziane, The stochastic primitive equations in two space dimensions with multiplicative noise, Discrete Contin. Dyn. Syst. Ser. B, 10 (2008), 801-822.  doi: 10.3934/dcdsb.2008.10.801.  Google Scholar

[15]

M. Gubinelli and M. Jara, Regularization by noise and stochastic Burgers equations, Stoch. Partial Differ. Equ. Anal. Comput., 1 (2013), 325-350.  doi: 10.1007/s40072-013-0011-5.  Google Scholar

[16]

M. Gubinelli and M. Turra, Hyperviscous stochastic Navier-Stokes equations with white noise invariant measure, Stoch. Dyn., 20 (2020), 2040005, 39pp. doi: 10.1142/S0219493720400055.  Google Scholar

[17]

M. Gubinelli and N. Perkowski, The infinitesimal generator of the stochastic Burgers equation, Probab. Theory Related Fields, 178 (2020), 1067-1124.  doi: 10.1007/s00440-020-00996-5.  Google Scholar

[18]

A. Hussein, Partial and full hyper-viscosity for navier-stokes and primitive equations, Journal of Differential Equations, 269 (2020), 3003-3030.  doi: 10.1016/j.jde.2020.02.019.  Google Scholar

[19]

O. A. Ladyženskaya, On the nonstationary navier-stokes equations, Vestnik Leningrad. Univ., 13 (1958), 9-18.   Google Scholar

[20]

P. H. Lauritzen, Ch. Jablonowski, M. A. Taylor and R. D. Nair (Eds.), Numerical Techniques for Global Atmospheric Models, Lecture Notes in Computational Science and Engineering. Springer, Heidelberg, 2011. doi: 10.1007/978-3-642-11640-7.  Google Scholar

[21]

J.-L. Lions, R. Temam, and S. Wang, Models for the coupled atmosphere and ocean. (CAO Ⅰ, Ⅱ), Comput. Mech. Adv., 1 (1993), 120pp.  Google Scholar

[22]

J.-L. Lions, Quelques résultats d'existence dans des équations aux dérivées partielles non linéaires, Bulletin de la Société Mathématique de France, 87 (1959), 245-273.   Google Scholar

[23]

J.-L. LionsR. Temam and S. H. Wang, New formulations of the primitive equations of atmosphere and applications, Nonlinearity, 5 (1992), 237-288.   Google Scholar

[24]

J.-L. LionsR. Temam and S. H. Wang, On the equations of the large-scale ocean, Nonlinearity, 5 (1992), 1007-1053.   Google Scholar

[25]

N. Masmoudi and T. K. Wong, On the $H^s$ theory of hydrostatic Euler equations, Arch. Ration. Mech. Anal., 204 (2012), 231-271.  doi: 10.1007/s00205-011-0485-0.  Google Scholar

[26]

D. Nualart, The Malliavin calculus and related topics, Probability and its Applications (New York). Springer-Verlag, Berlin, second edition, 2006.  Google Scholar

[27]

M. PetcuR. Temam and D. Wirosoetisno, Existence and regularity results for the primitive equations in two space dimensions, Commun. Pure Appl. Anal., 3 (2004), 115-131.  doi: 10.3934/cpaa.2004.3.115.  Google Scholar

[28]

C. SunH. Gao and M. Li, Large deviation for the stochastic 2D primitive equations with additive Lévy noise, Commun. Math. Sci., 16 (2018), 165-184.  doi: 10.4310/CMS.2018.v16.n1.a8.  Google Scholar

[29]

T. Tachim Medjo, The exponential behavior of the stochastic primitive equations in two dimensional space with multiplicative noise, Discrete Contin. Dyn. Syst. Ser. B, 14 (2010), 177-197.  doi: 10.3934/dcdsb.2010.14.177.  Google Scholar

show all references

References:
[1]

S. Albeverio and B. Ferrario, Uniqueness of solutions of the stochastic Navier-Stokes equation with invariant measure given by the enstrophy, Ann. Probab., 32 (2004), 1632-1649.  doi: 10.1214/009117904000000379.  Google Scholar

[2]

L. Beck, F. Flandoli, M. Gubinelli and M. Maurelli, Stochastic ODEs and stochastic linear PDEs with critical drift: Regularity, duality and uniqueness, Electron. J. Probab., 24 (2019), Paper No. 136, 72 pp. doi: 10.1214/19-ejp379.  Google Scholar

[3]

D. BreschA. Kazhikhov and J. Lemoine, On the two-dimensional hydrostatic Navier-Stokes equations, SIAM J. Math. Anal., 36 (2004/05), 796-814.  doi: 10.1137/S0036141003422242.  Google Scholar

[4]

A. B. Cruzeiro, Équations différentielles ordinaires: Non explosion et mesures quasi-invariantes, J. Funct. Anal., 54 (1983), 193-205.  doi: 10.1016/0022-1236(83)90054-X.  Google Scholar

[5]

G. Da Prato and A. Debussche, Two-dimensional Navier-Stokes equations driven by a space-time white noise, J. Funct. Anal., 196 (2002), 180-210.  doi: 10.1006/jfan.2002.3919.  Google Scholar

[6] G. Da Prato and J. Zabczyk, Stochastic Equations in Infinite Dimensions, volume 152 of Encyclopedia of Mathematics and its Applications, Cambridge University Press, Cambridge, second edition, 2014.  doi: 10.1017/CBO9781107295513.  Google Scholar
[7]

A. DebusscheN. Glatt-HoltzR. Temam and M. Ziane, Global existence and regularity for the 3D stochastic primitive equations of the ocean and atmosphere with multiplicative white noise, Nonlinearity, 25 (2012), 2093-2118.  doi: 10.1088/0951-7715/25/7/2093.  Google Scholar

[8]

F. FlandoliM. Gubinelli and E. Priola, Well-posedness of the transport equation by stochastic perturbation, Invent. Math., 180 (2010), 1-53.  doi: 10.1007/s00222-009-0224-4.  Google Scholar

[9]

F. Flandoli, Random Perturbation of PDEs and Fluid Dynamic Models, volume 2015 of Lecture Notes in Mathematics, Springer, Heidelberg, 2011. Lectures from the 40th Probability Summer School held in Saint-Flour, 2010, École d'Été de Probabilités de Saint-Flour. [Saint-Flour Probability Summer School]. doi: 10.1007/978-3-642-18231-0.  Google Scholar

[10]

H. Gao and C. Sun, Well-posedness and large deviations for the stochastic primitive equations in two space dimensions, Commun. Math. Sci., 10 (2012), 575-593.  doi: 10.4310/CMS.2012.v10.n2.a8.  Google Scholar

[11]

H. Gao and C. Sun, Well-posedness of stochastic primitive equations with multiplicative noise in three dimensions, Discrete Contin. Dyn. Syst. Ser. B, 21 (2016), 3053-3073.  doi: 10.3934/dcdsb.2016087.  Google Scholar

[12]

N. Glatt-Holtz, I. Kukavica, V. Vicol and M. Ziane, Existence and regularity of invariant measures for the three dimensional stochastic primitive equations, J. Math. Phys., 55 (2014), 051504, 34pp. doi: 10.1063/1.4875104.  Google Scholar

[13]

N. Glatt-Holtz and R. Temam, Pathwise solutions of the 2-D stochastic primitive equations, Appl. Math. Optim., 63 (2011), 401-433.  doi: 10.1007/s00245-010-9126-5.  Google Scholar

[14]

N. Glatt-Holtz and M. Ziane, The stochastic primitive equations in two space dimensions with multiplicative noise, Discrete Contin. Dyn. Syst. Ser. B, 10 (2008), 801-822.  doi: 10.3934/dcdsb.2008.10.801.  Google Scholar

[15]

M. Gubinelli and M. Jara, Regularization by noise and stochastic Burgers equations, Stoch. Partial Differ. Equ. Anal. Comput., 1 (2013), 325-350.  doi: 10.1007/s40072-013-0011-5.  Google Scholar

[16]

M. Gubinelli and M. Turra, Hyperviscous stochastic Navier-Stokes equations with white noise invariant measure, Stoch. Dyn., 20 (2020), 2040005, 39pp. doi: 10.1142/S0219493720400055.  Google Scholar

[17]

M. Gubinelli and N. Perkowski, The infinitesimal generator of the stochastic Burgers equation, Probab. Theory Related Fields, 178 (2020), 1067-1124.  doi: 10.1007/s00440-020-00996-5.  Google Scholar

[18]

A. Hussein, Partial and full hyper-viscosity for navier-stokes and primitive equations, Journal of Differential Equations, 269 (2020), 3003-3030.  doi: 10.1016/j.jde.2020.02.019.  Google Scholar

[19]

O. A. Ladyženskaya, On the nonstationary navier-stokes equations, Vestnik Leningrad. Univ., 13 (1958), 9-18.   Google Scholar

[20]

P. H. Lauritzen, Ch. Jablonowski, M. A. Taylor and R. D. Nair (Eds.), Numerical Techniques for Global Atmospheric Models, Lecture Notes in Computational Science and Engineering. Springer, Heidelberg, 2011. doi: 10.1007/978-3-642-11640-7.  Google Scholar

[21]

J.-L. Lions, R. Temam, and S. Wang, Models for the coupled atmosphere and ocean. (CAO Ⅰ, Ⅱ), Comput. Mech. Adv., 1 (1993), 120pp.  Google Scholar

[22]

J.-L. Lions, Quelques résultats d'existence dans des équations aux dérivées partielles non linéaires, Bulletin de la Société Mathématique de France, 87 (1959), 245-273.   Google Scholar

[23]

J.-L. LionsR. Temam and S. H. Wang, New formulations of the primitive equations of atmosphere and applications, Nonlinearity, 5 (1992), 237-288.   Google Scholar

[24]

J.-L. LionsR. Temam and S. H. Wang, On the equations of the large-scale ocean, Nonlinearity, 5 (1992), 1007-1053.   Google Scholar

[25]

N. Masmoudi and T. K. Wong, On the $H^s$ theory of hydrostatic Euler equations, Arch. Ration. Mech. Anal., 204 (2012), 231-271.  doi: 10.1007/s00205-011-0485-0.  Google Scholar

[26]

D. Nualart, The Malliavin calculus and related topics, Probability and its Applications (New York). Springer-Verlag, Berlin, second edition, 2006.  Google Scholar

[27]

M. PetcuR. Temam and D. Wirosoetisno, Existence and regularity results for the primitive equations in two space dimensions, Commun. Pure Appl. Anal., 3 (2004), 115-131.  doi: 10.3934/cpaa.2004.3.115.  Google Scholar

[28]

C. SunH. Gao and M. Li, Large deviation for the stochastic 2D primitive equations with additive Lévy noise, Commun. Math. Sci., 16 (2018), 165-184.  doi: 10.4310/CMS.2018.v16.n1.a8.  Google Scholar

[29]

T. Tachim Medjo, The exponential behavior of the stochastic primitive equations in two dimensional space with multiplicative noise, Discrete Contin. Dyn. Syst. Ser. B, 14 (2010), 177-197.  doi: 10.3934/dcdsb.2010.14.177.  Google Scholar

[1]

Jonathan C. Mattingly, Etienne Pardoux. Invariant measure selection by noise. An example. Discrete & Continuous Dynamical Systems, 2014, 34 (10) : 4223-4257. doi: 10.3934/dcds.2014.34.4223

[2]

Boling Guo, Guoli Zhou. On the backward uniqueness of the stochastic primitive equations with additive noise. Discrete & Continuous Dynamical Systems - B, 2019, 24 (7) : 3157-3174. doi: 10.3934/dcdsb.2018305

[3]

Yan Wang, Guanggan Chen. Invariant measure of stochastic fractional Burgers equation with degenerate noise on a bounded interval. Communications on Pure & Applied Analysis, 2019, 18 (6) : 3121-3135. doi: 10.3934/cpaa.2019140

[4]

Hongjun Gao, Chengfeng Sun. Well-posedness of stochastic primitive equations with multiplicative noise in three dimensions. Discrete & Continuous Dynamical Systems - B, 2016, 21 (9) : 3053-3073. doi: 10.3934/dcdsb.2016087

[5]

T. Tachim Medjo. The exponential behavior of the stochastic primitive equations in two dimensional space with multiplicative noise. Discrete & Continuous Dynamical Systems - B, 2010, 14 (1) : 177-197. doi: 10.3934/dcdsb.2010.14.177

[6]

Nathan Glatt-Holtz, Mohammed Ziane. The stochastic primitive equations in two space dimensions with multiplicative noise. Discrete & Continuous Dynamical Systems - B, 2008, 10 (4) : 801-822. doi: 10.3934/dcdsb.2008.10.801

[7]

Tomás Caraballo, Peter E. Kloeden, José Real. Invariant measures and Statistical solutions of the globally modified Navier-Stokes equations. Discrete & Continuous Dynamical Systems - B, 2008, 10 (4) : 761-781. doi: 10.3934/dcdsb.2008.10.761

[8]

Paolo Podio-Guidugli. On the modeling of transport phenomena in continuum and statistical mechanics. Discrete & Continuous Dynamical Systems - S, 2017, 10 (6) : 1393-1411. doi: 10.3934/dcdss.2017074

[9]

Alexis Arnaudon, So Takao. Networks of coadjoint orbits: From geometric to statistical mechanics. Journal of Geometric Mechanics, 2019, 11 (4) : 447-485. doi: 10.3934/jgm.2019023

[10]

Jun Shen, Kening Lu, Bixiang Wang. Invariant manifolds and foliations for random differential equations driven by colored noise. Discrete & Continuous Dynamical Systems, 2020, 40 (11) : 6201-6246. doi: 10.3934/dcds.2020276

[11]

P.E. Kloeden, Pedro Marín-Rubio, José Real. Equivalence of invariant measures and stationary statistical solutions for the autonomous globally modified Navier-Stokes equations. Communications on Pure & Applied Analysis, 2009, 8 (3) : 785-802. doi: 10.3934/cpaa.2009.8.785

[12]

José F. Alves, Davide Azevedo. Statistical properties of diffeomorphisms with weak invariant manifolds. Discrete & Continuous Dynamical Systems, 2016, 36 (1) : 1-41. doi: 10.3934/dcds.2016.36.1

[13]

Cheng Wang. The primitive equations formulated in mean vorticity. Conference Publications, 2003, 2003 (Special) : 880-887. doi: 10.3934/proc.2003.2003.880

[14]

Roger Temam, D. Wirosoetisno. Exponential approximations for the primitive equations of the ocean. Discrete & Continuous Dynamical Systems - B, 2007, 7 (2) : 425-440. doi: 10.3934/dcdsb.2007.7.425

[15]

Brian D. Ewald, Roger Témam. Maximum principles for the primitive equations of the atmosphere. Discrete & Continuous Dynamical Systems, 2001, 7 (2) : 343-362. doi: 10.3934/dcds.2001.7.343

[16]

Xiao Ai, Guoxi Ni, Tieyong Zeng. Nonconvex regularization for blurred images with Cauchy noise. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2021065

[17]

Abhishake Rastogi. Tikhonov regularization with oversmoothing penalty for nonlinear statistical inverse problems. Communications on Pure & Applied Analysis, 2020, 19 (8) : 4111-4126. doi: 10.3934/cpaa.2020183

[18]

Luis Barreira and Jorg Schmeling. Invariant sets with zero measure and full Hausdorff dimension. Electronic Research Announcements, 1997, 3: 114-118.

[19]

Syed M. Assad, Chjan C. Lim. Statistical equilibrium of the Coulomb/vortex gas on the unbounded 2-dimensional plane. Discrete & Continuous Dynamical Systems - B, 2005, 5 (1) : 1-14. doi: 10.3934/dcdsb.2005.5.1

[20]

Suzete Maria Afonso, Vanessa Ramos, Jaqueline Siqueira. Equilibrium states for non-uniformly hyperbolic systems: Statistical properties and analyticity. Discrete & Continuous Dynamical Systems, 2021, 41 (9) : 4485-4513. doi: 10.3934/dcds.2021045

2020 Impact Factor: 1.327

Article outline

[Back to Top]